MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888123404P
Medical Device Problem Codes Break (1069); Product Quality Problem (1506)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, the catheter was prepped in a normal fashion.The stylets were placed and catheter was inserted.When the physician attempted to remove the stylets, one stylet was very difficult to remove.Physician pulled back on stylet and ultimately the body of the stylet appeared stretched and broken.It was stated that an excessive force was used to remove causing the stylet broke.The entire catheter and stylets were removed.Second catheter was opened and placed successfully.There was no catheter leak.There was less than 10 milliliter of blood loss.The catheter was not repaired, no tego utilized and no luer adapter issue.There was no patient injury.
 
Event or Problem Description
According to the reporter, during procedure, the catheter was prepped in a normal fashion.The stylets were placed and catheter was inserted.When the physician attempted to remove the stylets, one stylet was very difficult to remove.Physician pulled back on stylet and ultimately the body of the stylet appeared stretched and broken.It was stated that an excessive force was used to remove causing the stylet broke.The entire catheter and stylets were removed.Second catheter was opened and placed successfully.Procedure was completed successfully and no extension of surgery time.It was stated that flushing was done prior to use.The stylet that was used was the one included in the kit and the dimension of the stylet/catheter match the one printed on the product insert/packaging.There was less than 10 milliliter of blood loss and blood transfusion was not required.There was no catheter leak.The catheter was not repaired, no tego utilized and no luer adapter issue.No unusual observed prior to use, no other products being utilized with the device, no issues with the insertion of the stylet, no damage on the package, no other damage/defects noted on the device.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g4 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, the catheter was prepped in a normal fashion.The stylets were placed and catheter was inserted.When the physician attempted to remove the stylets, one stylet was very difficult to remove.Physician pulled back on stylet and ultimately the body of the stylet appeared stretched and broken.It was stated that an excessive force was used to remove causing the stylet broke.The entire catheter and stylets were removed.Second catheter was opened and placed successfully.Procedure was completed successfully and no extension of surgery time.It was stated that flushing was done prior to use.The stylet that was used was the one included in the kit and the dimension of the stylet/catheter match the one printed on the product insert/packaging.There was less than 10 milliliter of blood loss and blood transfusion was not required.There was no catheter leak, no xray and any procedure or intervention done.The catheter was not repaired, no tego utilized and no luer adapter issue.No unusual observed prior to use, no other products being utilized with the device, no issues with the insertion of the stylet, no damage on the package, no other damage/defects noted on the device.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d8, d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was returned for investigation, however, it was lost during transit to the testing facility.If the product is found or returned for investigation, the file will be re-opened and an additional report sent with the updated investigation results.A comprehensive examination could not be performed, because the returned sample was not received in a state that allowed full functional or visual assessment.It was reported that the stylet broke apart and there was a stylet issue.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10486891
Report Number3009211636-2020-00213
Device Sequence Number2404047
Product Code MSD
UDI-Device Identifier10884521157774
UDI-Public10884521157774
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2024
Device Model Number8888123404P
Device Catalogue Number8888123404P
Device Lot Number1934400188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer08/25/2020
09/11/2020
12/10/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date09/11/2020
09/29/2020
12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1